Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 35, NWS Melbourne, FL

June 30, 2014

NWS Melbourne, FL issued this small craft advisory at Jun 30, 2014, 4:51 PM EDT. It took effect at Jun 30, 2014, 5:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2014, 4:51 PM EDT (20:51 UTC)
In effect from
Jun 30, 2014, 5:00 PM EDT
Expired
Jun 30, 2014, 11:44 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WHUS72 KMLB 302051
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
451 PM EDT MON JUN 30 2014


AMZ550-552-555-570-572-575-010830-
/O.NEW.KMLB.SC.Y.0035.140630T2100Z-140701T0900Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
451 PM EDT MON JUN 30 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

* WINDS AND SEAS...LOW PRESSURE ABOUT 90 MILES MILES EAST OF VERO
  BEACH WILL PRODUCE NORTH WINDS NEAR 20 KNOTS OVER THE MUCH OF
  THE COASTAL WATERS THROUGH TONIGHT. SEAS WILL BUILD TO 6 FEET IN
  THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
734 
WHUS72 KMLB 010344
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1144 PM EDT MON JUN 30 2014


AMZ550-552-555-570-572-575-010445-
/O.CAN.KMLB.SC.Y.0035.000000T0000Z-140701T0900Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
1144 PM EDT MON JUN 30 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

A TROPICAL STORM WARNING HAS BEEN ISSUED FOR ALL MARINE LEGS
THROUGH WEDNESDAY NIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 30, 3:41 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 30, 3:41 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
341 PM EDT MON JUN 30 2014

.DISCUSSION...

...SURFACE LOW PRESSURE FORECAST TO APPROACH THE EAST CENTRAL FL
ATLANTIC COASTAL WATERS TONIGHT INTO TUESDAY...
...LOCALLY HEAVY RAINFALL FORECAST ALONG THE COAST INTO MID WEEK...

CURRENT-TONIGHT...BROAD AREA OF LOW PRESSURE AREA APPROXIMATELY
120 MILES EAST OF MELBOURNE FLORIDA WAS MOVING SLOWLY TO THE SOUTH
AND SOUTHWEST AT 5 TO 6 MPH. A BRIEF RESPITE FROM WAVES OF SHOWERS
AND STORMS COMING OFF THE ATLANTIC AS RECENT SHOWERS AND STORMS WERE
EXITING INDIAN RIVER...SAINT LUCIE...MARTIN AND OKEECHOBEE COUNTIES.
MOST OF THE CONVECTION WAS MOVING NORTH TO SOUTH AT 25 MPH OVER THE
COASTAL WATERS SOUTH OF SEBASTIAN INLET. MOST RECENT WATER VAPOR
SATELLITE IMAGES/PICTURES WERE SHOWING NORTHERLY WINDS PUSHING DRIER
AIR FROM NORTH FLORIDA SOUTH INTO THE NORTHERN TWO MARINE ZONES AND
THE MAINLAND DOWN TO AROUND ORLANDO. WENT INITIALLY WITH SLIGHT
CHANCE FOR THE EVENING FROM THE ABOVE AREAS DOWN THE WESTERN HALF OF
THE FORECAST AREA DOWN TO LAKE OKEECHOBEE. RAIN CHANCES BEGIN TO
INCREASE AGAIN LATE OVERNIGHT AS THE WRAP AROUND MOISTURE SPREADS
OVER THE EASTERN HALF...ORLANDO TO LAKE OKEECHOBEE EAST....

TUE-WED...MUCH DEPENDS ON HOW STRONG THE AREA OF LOW PRESSURE
BECOMES. FOR NOW...WITH THE STORMS SO CLOSE AND MOVING SLOWLY TO THE
SOUTHWEST 40 INTERIOR TO 60 AND 70 POP AT THE COAST FOR TUE SEEMS
REASONABLE.

PREVIOUS ZONES DISCUSSION

TUE NIGHT-WED...SFC LOW OR POSSIBLE TROPICAL SYSTEM ACROSS THE E
CENTRAL FL ATLC WATERS IS FORECAST TO BEGIN TO LIFT NORTHWARD IN
RESPONSE TO A S/W TROUGH APPROACHING THE SE STATES. THE GFS AND NAM
ARE IN DECENT AGREEMENT WITH A SLOWER NORTHWARD MOTION FCST FROM THE
00Z ECMWF. WILL LEAN TWD A GFS/NAM BLEND AT THIS POINT WHICH WILL
KEEP SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FOR THE MID
WEEK PERIOD WITH HIGHEST COVERAGE ACROSS THE COASTAL AREAS AND
ATLANTIC WATERS. LOCALLY HEAVY RAINFALL WILL BE A CONCERN INTO WED
WITH POSSIBLE TROPICAL FEEDER BANDS ON THE SOUTHERN PERIPHERY OF THE
SYSTEM AS THE LOW PULLS TOWARD THE NE FL ATLC WATERS. AT THIS POINT
THE SHORT RANGE MODEL GUIDANCE CONTINUES TO HIGHLIGHT THE MAIN
CONCERNS ON LAND WILL BE THE THE LOCALLY HEAVY RAINFALL WITH PASSING
SQUALLS AND SOME GUSTY WINDS LIKELY ALONG THE COAST WITH SHOWER
BANDS. ACROSS THE ATLANTIC WATERS...WINDS SHOULD REACH 16-19
KNOTS...POSSIBLY STRONGER WHICH WILL BUILD SEAS TO 4-6 FT.

THU-FRI...ON THU THE TROPICAL LOW WILL MOVE FARTHER AWAY FROM THE
AREA TO THE NNE BUT LINGERING HIGH MOISTURE LEVELS AND SW FLOW
ACROSS NRN SECTIONS WILL LEAD TO SCATTERED STORMS AGAIN WITH LOCALLY
HEAVY RAIN. SOME DRIER AIR IS PROGGED BY THE GFS ACROSS THE TREASURE
COAST CLOSE TO THE LOW-MID LVL RIDGE AXIS. FOR THE FOURTH OF
JULY...THE LOW LVL RIDGE AXIS WILL BE ACROSS FAR SRN SECTIONS AND
THE TREASURE COAST WITH SW FLOW NORTH OF THE RIDGE AXIS. SHOULD SEE
LATE DAY SCATTERED STORMS ACROSS THE INTERIOR AND NORTHERN SECTIONS
WITH SOME MOVEMENT BACK TOWARD THE VOLUSIA COAST IN THE LATE
AFTERNOON AND EVENING.

SAT-MON...THE SFC RIDGE ACROSS WILL REMAIN ACROSS CENTRAL FL WITH
SOUTHERLY FLOW AND ADEQUATE MOISTURE LEVELS FOR DIURNAL STORMS
PUSHING INTO THE INTERIOR ACROSS THE SOUTH AND STILL TENDING TO
DRIFT BACK TOWARD THE EAST COAST NORTH OF THE CAPE WITH MID LVL W-SW
FLOW LATE IN THE DAY. WILL KEEP POPS CLOSE TO GFS MOS AROUND 40
PERCENT MOST AREAS. HIGHS AROUND 90 FOR THE TREASURE COAST AND LOWER
TO MID 90S ACROSS THE INTERIOR AND NORTHERN AREAS.

&&

.AVIATION...VFR INTERIOR THROUGH 01/06Z THEN TEMPO MVFR CEILINGS AS
WAVES OF SHOWERS AND ISOLATED STORMS MOVE NORTH TO SOUTH OVER THE
AREA.

&&

.MARINE...
URRENT-TUE...THE TWO OFFSHORE NOAA BUOYS AT 20NM AND 120NM
OFFSHORE RECORDING NORTH WINDS AROUND 20 KNOTS AND EAST WINDS AROUND
13 KNOTS RESPECTIVELY. BOTH WERE REPORTING 4 FOOT LONG PERIOD SEAS.
THE TWO SCRIPPS BUOYS LOCATED AT 4NM AND 6NM OFF THE BEACHES WERE
REPORTING 3 TO 4 FOOT SEAS DUE TO STRONGER NORTHERLY WINDS
PARALLELING THE COAST. SMALL CRAFT EXERCISE CAUTION OFFSHORE VOLUSIA
COUNTY. INCREASING WINDS SPREADING SOUTH TUES SHOULD RESULT IN
EXERCISE CAUTION CONDITIONS SEBASTIAN INLET NORTH.

WED...WEAKER SOUTHERLY FLOW BY INDEPENDENCE DAY WITH SEAS
DIMINISHING TO 2-4 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  90  75  90  76 /  30  30  40  60
MCO  92  74  94  75 /  50  20  50  50
MLB  90  76  90  76 /  60  30  60  60
VRB  89  74  90  76 /  70  40  70  60
LEE  93  75  95  77 /  40  20  40  40
SFB  93  76  95  77 /  40  30  50  60
ORL  92  76  94  77 /  50  20  50  50
FPR  88  75  89  75 /  70  40  70  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECASTS...WIMMER
IMPACT WX...CRISTALDI
Hazardous weather outlook, Jun 30, 11:55 AM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1155 AM EDT MON JUN 30 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-010000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1155 AM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A DEVELOPING LOW PRESSURE SYSTEM WELL OFFSHORE EAST CENTRAL FLORIDA
WILL MAINTAIN A GENERAL NORTHERLY WIND FLOW. SCATTERED TO LOCALLY
NUMEROUS SHOWERS AND A FEW LIGHTNING STORMS OVER THE COASTAL WATERS
WILL EVENTUALLY TRACK ONSHORE AND FARTHER INLAND OVER THE AREA INTO
THIS AFTERNOON. A FEW INLAND MOVING STORMS COULD BECOME STRONG AND
PRODUCE GUSTY 40 TO 50 MPH WINDS AND FREQUENT LIGHTNING STRIKES.
HIGHEST STORM CHANCES WILL EXIST SOUTH OF A LINE FROM NEAR CAPE
CANAVERAL TO ORLANDO.

THERE IS AN INCREASING CHANCE FOR GUSTY SQUALLS TO AROUND 50 MPH OR
SO OVER THE ATLANTIC TO IMPACT COASTAL AREAS TONIGHT...ESPECIALLY IN
BREVARD AND VOLUSIA COUNTIES.

.FLOOD IMPACT...
A FEW OF THE STRONG AND POTENTIALLY BANDS OF SHOWERS AND STORMS
WILL PRODUCE LOCAL RAINFALL TOTALS OF 2 TO 3 INCHES IN A SHORT
PERIOD OF TIME...ESPECIALLY OVER THE SPACE AND TREASURE COASTS
CAUSING CONSIDERABLE STANDING WATER ON SOME ROADWAYS AND AREAS
OF POOR DRAINAGE.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED INLAND MOVING STRONG STORMS COULD PRODUCE WIND GUSTS IN
EXCESS OF 35 KNOTS THIS AFTERNOON. STORM MOTION IS FORECAST TO BE
TOWARD THE SOUTH TO SOUTHWEST AT NEAR 20 MPH. THERE WILL ALSO BE AN
INCREASING THREAT FOR GUSTY STORMS OR SQUALLS OVER THE ATLANTIC
COASTAL WATERS THROUGH TONIGHT.

.RIP CURRENT IMPACT...
NORTHERLY WINDS WILL INCREASE TO 15 TO 20 MPH THIS AFTERNOON NORTH
OF SEBASTIAN INLET. THIS WILL DRIVE A LONGSHORE CURRENT SOUTHWARD
DOWN THE COAST AND COULD LEAD TO STRONG RIP CURRENTS ALONG PIERS
AND JETTIES.

.WATERSPOUT IMPACT...
THERE IS A THREAT FOR ISOLATED TORNADIC WATERSPOUTS ACROSS THE
INTRACOASTAL AND ATLANTIC WATERS.

.WIND AND SEA IMPACT...
NORTHERLY WINDS 15 TO 20 KNOTS WILL PRODUCE CHOPPY SHORT PERIOD
WAVES OVER THE COASTAL WATERS NORTH OF SEBASTIAN INLET. SMALL
CRAFT OPERATORS SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SURFACE LOW PRESSURE IS FORECAST TO MEANDER OFFSHORE EAST CENTRAL
FLORIDA ON TUESDAY...BEFORE SLOWLY LIFTING OUT TO THE NORTH
THROUGH WEDNESDAY. THIS SYSTEM CONTINUES TO BE MONITORED FOR
POSSIBLE INTENSIFICATION INTO A TROPICAL CYCLONE. THE MAIN EFFECTS
EXPECTED AT THIS TIME WOULD BE INCREASED WINDS AND SEAS OVER THE
COASTAL WATERS. THERE COULD ALSO BE SOME IMPACTS TO COASTAL LAND
AREAS...WITH INCREASING WINDS...SURF...RIP CURRENTS AND GUSTY
SQUALLS MOVING ONSHORE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
ALONG THE COAST ON BOTH TUESDAY AND WEDNESDAY.

BE SURE TO MONITOR THE LATEST OUTLOOKS AND FORECASTS FOR THIS
WEATHER SYSTEM FROM BOTH THE NATIONAL HURRICANE CENTER...AND YOUR
LOCAL NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND ACTIVATE SKYWARN
NETWORKS SHOULD ANY WARNINGS BE ISSUED. ALSO...PLEASE REPORT ANY
RAINFALL AMOUNTS IN EXCESS OF 2 INCHES.

SEDLOCK/CRISTALDI

In the hours before

Special weather statement, Jun 30, 12:41 PM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1241 PM EDT MON JUN 30 2014

FLZ053-301730-
OSCEOLA-
1241 PM EDT MON JUN 30 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER OSCEOLA COUNTY...

* UNTIL 130 PM EDT.

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM AROUND
POINCIANA TO 6 MILES NORTH OF LAKE MARIAN...MOVING SOUTH AT 20 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2806 8144 2802 8138 2806 8137 2807 8135
      2808 8142 2815 8140 2813 8133 2807 8125
      2811 8108 2801 8100 2767 8114 2783 8122
      2785 8130 2792 8132 2794 8135 2800 8139
      2800 8142 2803 8145
TIME...MOT...LOC 1641Z 021DEG 13KT 2800 8136 2796 8128
          2797 8120 2796 8108

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 12:41 PM EDTSpecial Weather StatementMLBOsceola49 min

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.